Hello I started metformin on Saturday. I take 500 in the morning and 500 at dinner. My doctor after three weeks wants to increase my meds to 1000 in AM and 1000 in PM. I have been dieting and exercising—just like he told me to do, but I have been running to the bathroom during the afternoons only—I know this is one of the side effects, but will it go away? Tonight I also notice a slight metal taste in my mouth. Any thoughts or comments would be appreciated. I am new to this----and I must say everybody has been great!
Yes, the running to the bathroom goes away. It is a pain in the butt, but your body will get used to it (I mean the meds, not the bathroom… He he he!). But if you feel too sick, you may want to talk to your doctor. It usually goes away after a couple of weeks.
The metal taste is a secondary effect as well, but I’m not familiar with it.
Good luck with your treatment!
Thank you so much! This last week has been an adventure.
Your ok as long as it’s not the runs like running water …lol my doctor used that as an example. I had to go a lot in the first two weeks then everything went normal. I had that nasty tast too it will go away soon.
I’m on Metformin…twice a day, 1000mg. Like you!
I can only second what the ladies said: yes, it goes away.
The problem that I have is that I have to take it with food. I’ve made the mistake of taking my meds on the way out the door before heading off to a gathering where I knew I’d be eating, and I get major crampage (is that a word?!?), and it puts me in a crappy mood.
I take Metformin Extended Release. Dr. told me I could take 2 pills at once, or 1 twice a day. Tried the 2 at once, did that for probably 3 weeks, noticed morning readings were starting to go up a little. Now taking 1 at breakfast, one at (or about) supper (depending on when I remember to take it) and numbers are doing very well, normally 90-110 fasting in the mornings, normally less than 100 at supper. No side effects at all that I have noticed.
i had the same problem with metformin after 3 months the doctor switched me to januvia (100mg) in the mornings. i still take metformin before dinner (500) .
I’ve been taking Metformin daily for over a year now… 500 in the AM and 500 in the PM. For me, as long as I take with meals, I usually don’t have issues. At first, I encountered the mad dash to the restroom syndrome but it lasted for about two weeks.
I don’t have the metal taste but then again, I’m taking so many other oral medications they may be masking it. My routine for taking Metformin is to take it right after my meals. Seems to agree with me more than taking it before or during meals.